Thunderstorm Wind, Sullivan
- When
- June 8, 3:25 PM EST
- Where
- Sullivan County, Woodbourne
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.750, -74.600
Thunderstorm winds downed trees and wires.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 8, 1:40 PM EST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 240 PM EDT WED JUN 8 2005 .SHORT TERM(TONIGHT THRU FRIDAY)... SATL AND RADAR IMAGERY SHOWG ISLD CONVECTION FORMING WITH AFTRN HEATING. LL MOISTURE WAS LESS THAN PRVSLY THOUGHT WITH DWPTS AVERAGING MAINLY IN THE LOWER 60S. DRIER AIR WAS MIXING DOWN INTO THE SFC LAYER AND LOWERG DWPTS. THIS HAS LIMITED CAPES. TEMPS WERE AT OR ABV 90F MANY AREAS. SEE MAINLY SCTD SHRA/TSTA CONT TO FORM...ESP IN MOUNTAINOUS AREAS. SFC BNDRY APPEARS TO BE FARTHER N THAN PROGGED EARLIER TODAY N OF CWA. MORE WIDESPREAD SHRA/TSRA WERE ASSCTD WITH FRNT. SHRT WAVE WILL PASS INTO WRN NEW ENGLAND TONIGHT AND INCR CONFLUENCE TO THE E AND THUS UPR DVRG. THIS WAVE WILL ALLOW FRNT TO SAG SWRD INTO C NY TONIGHT AS IT WEAKENS. CONVECTION WILL BE A LITTLE MORE WIDESPREAD IN THE ERN PART OF THE CWA BUT GIVEN TERRAIN WILL HV AT LEAST CHC ALL FORECAST AREA INTO THIS EVE. FOR THU INTO FRI...PA/NY WILL BE AT THE NRN PART OF THE UPR RDG AS LL SW FLO DVLPS ON THE BACK SIDE OF THE SFC HI. THIS FLO WILL INCREASE MOISTURE AND HUMIDITY. THE SHEAR IS WEAK AND THE UPR LVL FORCING IS NOT THAT STRG. CAPES ARE PROGGED TO BE RSBL THUS WILL HV CHC POPS SHRA/TSRA FOR AFTRN/EVE BOTH DAY AND PC AT NIGHT. - NICOSIA && .LONG RANGE (FRIDAY NIGHT-WEDNESDAY) WESTERN ATLANTIC AMPLIFIED RIDGE WILL KEEP THE SAME GENERAL PATTERN IN PLACE INTO EARLY NEXT WEEK BEFORE BREAKING DOWN BY THE END OF THE FORECAST PERIOD. KEPT BASICALLY THE SAME EXTENDED FORECAST GOING WITH CHC POPS FOR CONVECTION DURING THE DAY AROUND THE PERIMETER OF LARGE BERMUDA HIGH AND DRY OVERNIGHT PERIODS. HIGHS GENERALLY IN THE MID 80S...THEN COOLER ON WEDNESDAY. && .AVIATION (08/18Z -09/18Z)... VFR CONDITIONS THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS POSSIBLE, ESPECIALLY ACROSS SYR AND UCA, BUT ALSO POSSIBLE AT ANY OF THE OTHER TAF SITES. ANY THUNDERSTORM MAY BRIEFLY BRING CONDITIONS DOWN TO MVFR. LIGHT FOG IS EXPECTED TO DEVELOP DURING THE OVERNIGHT WITH MVFR VISIBILITIES POSSIBLE AT MOST SITES FROM 08Z-12Z. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1235 PM EDT WED JUN 8 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-090900- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 1235 PM EDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO AT LEAST THE EARLY EVENING HOURS...ESPECIALLY FROM THE FINGER LAKES...WESTERN MOHAWK VALLEY...TO THE CATSKILLS OF NEW YORK. THERE IS A POTENTIAL FOR AN ISOLATED STORM TO PRODUCE DAMAGING WIND GUSTS TO 60 MPH...WITH MOST OF THE STORMS HAVING GUSTS UNDER 40 MPH. .DAYS TWO THROUGH SEVEN... SCATTERED, MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. NICOSIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 307 PM EDT WED JUN 8 2005 PAZ048-082000- PIKE PA- 307 PM EDT WED JUN 8 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS. THIS STORM WAS LOCATED NEAR TAMIMENT...OR ABOUT 15 MILES NORTHEAST OF STROUDSBURG...AND MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... DINGMANS FERRY AT 325 PM EDT MILFORD AT 340 PM EDT FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. LAT...LON 4119 7518 4104 7504 4124 7460 4143 7477
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 356 PM EDT WED JUN 8 2005 NYZ062-082030- SULLIVAN NY- 356 PM EDT WED JUN 8 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR MONGAUP VALLEY...OR ABOUT 6 MILES NORTHWEST OF MONTICELLO...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HURLEYVILLE AND KIAMESHA AT 405 PM EDT SOUTH FALLSBURG AND FALLSBURG AT 410 PM EDT WOODRIDGE AND WOODBOURNE AT 415 PM EDT MOUNTAIN DALE AND MT VERNON AT 420 PM EDT PHILLIPSPORT AT 425 PM EDT FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. LAT...LON 4179 7487 4161 7488 4154 7407 4181 7405
The Albany radar (KENX), 103 km away, was scanning. The volume nearest the first event began at 20:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed trees and wires.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458037.